Are You Suffering a Drug Side Effect?
Besides these underlying conditions, please beware that certain prescription and over-the-counter (OTC) medications can also cause heartburn. Common culprits include anxiety medications and antidepressants, antibiotics, blood pressure medications, nitroglycerin, osteoporosis drugs, and pain relievers.
If your heartburn is caused by a medication you’re taking, the answer is, of course, to address what, when, and how you’re taking that drug. Please do not make the mistake of simply adding yet another drug to counteract this side effect. WebMD4 offers a number of helpful tips for how to address drug-induced heartburn, such as:
|Avoid taking more than the recommended or prescribed dose|
|Some medications are best taken on an empty stomach, while others are less likely to cause side effects like heartburn when taken with a meal. Check the label for instructions, or ask your doctor or pharmacist for advice on when and how to take your medication|
|Ask your doctor or pharmacist to review ALL the medications and supplements you’re taking to see if one or more of them cause heartburn|
|Changing the dose or switching to another medication may be advisable to ease your heartburn. Some drugs may be available in cream form rather than a pill, which would be far less likely to cause heartburn|
|Avoid laying down right after taking your medication|
|Drink some ginger tea|